MAUDE Adverse Event Report: STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060085S
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.Device not available to stryker.
 
Event or Problem Description
This pi is for the gamma3 drill and ball-tipped guide wire (trauma & extremity devices) that was used on the patient during primary surgery while implanting a right hip: it was reported that patient's right hip was revised."patient had an infection and had some components exchanged during the i and d".
 
Additional Manufacturer Narrative
The reported event that drill, ao small gamma3® ø4.2x300mm was alleged of issue k-111 (infection) could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A device inspection was not possible since the affected device was not returned, and no other evidences were provided for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the clinical opinion on the potential risk of infection caused by sterile packed stryker implants and instruments, ¿any kind of surgery bears the risk of infection.In trauma and orthopedic surgery with external or internal fixation implants or endoprostheses the infection risk varies between 0.5 % and 5 %, exceptionally up to 10 % and beyond, mainly depending on the respective surgical procedure and the typical patient population.¿ also, the instruction for use mentions ¿early or late infection, both deep or superficial¿ post operatively as the most frequent adverse effects involving the use of internal fracture fixation devices.The stryker instrument has been delivered in sterile condition.A respective statement concerning contamination of sterile stryker devices is attached.In the case of a clinically manifest infection, in which any sterile packed stryker device was involved, dqf 13-003 shall be filled by the hospital (or exceptionally by the sales rep) due to formal reasons.If there are no obvious events, which may be caused in the field of responsibility of stryker, stryker shall decline all responsibility in general because the probability that a contamination of the sterile packed devices has been caused in stryker¿s sphere of influence is negligible.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition is unknown.
 
Event or Problem Description

Brand Name
GUIDE WIRE, BALL-TIPPED, STERILE T2 FEMUR Ø3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7612014
Report Number0009610622-2018-00245
Device Sequence Number2195317
Product Code LXH
UDI-Device Identifier04546540195937
UDI-Public04546540195937
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number18060085S
Device Lot NumberK030A7C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR